If you need an accessible version of this item please contact JSTOR User Support

Further Inequalities for the Gamma Function

Andrea Laforgia
Mathematics of Computation
Vol. 42, No. 166 (Apr., 1984), pp. 597-600
DOI: 10.2307/2007604
Stable URL: http://www.jstor.org/stable/2007604
Page Count: 4
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
Further Inequalities for the Gamma Function
Preview not available

Abstract

For $\lambda > 0$ and $k \geqslant 0$ we present a method which permits us to obtain inequalities of the type $(k + \alpha)^{\lambda - 1} < \Gamma(k + \lambda)/\Gamma(k + 1) < (k + \beta)^{\lambda - 1}$, with the usual notation for the gamma function, where $\alpha$ and $\beta$ are independent of $k$. Some examples are also given which improve well-known inequalities. Finally, we are also able to show in some cases that the values $\alpha$ and $\beta$ in the inequalities that we obtain cannot be improved.

Page Thumbnails

  • Thumbnail: Page 
597
    597
  • Thumbnail: Page 
598
    598
  • Thumbnail: Page 
599
    599
  • Thumbnail: Page 
600
    600